MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2.-10.5/1.0/092 (sphere/cylinder/axis) implantable collamer lens into the patient's left eye (os) on (b)(6) 2024.The lens tore/broke during injection/delivery into the eye.The lens stuck in cartridge or injection system.There was patient contact(lens touched the eye).No patient injury.The lens was exchanged with a same length lens on (b)(6) 2024.This resolved the problem.Cause of the event is reported as unknown.
 
Additional Manufacturer Narrative
Correction of information: b5 - reported as; the reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2.-10.5/1.0/092 (sphere/cylinder/axis) implantable collamer lens into the patient's left eye (os) on (b)(6) 2024.The lens tore/broke during injection/delivery into the eye.The lens stuck in cartridge or injection system.There was patient contact (lens touched the eye).No patient injury.The lens was exchanged with a same length lens on (b)(6) 2024.This resolved the problem.Cause of the event is reported as unknown.Correct to: the reporter indicated that a 13.2mm vticm5_13.2.-10.5/1.0/092 (sphere/cylinder/axis) implantable collamer lens for the patient's left eye (os).The lens tore/broke during injection/delivery into the eye.The lens stuck in cartridge or injection system.There was patient contact (lens touched the eye).No patient injury.A new lens was implanted with a same length lens on (b)(6) 2024.This resolved the problem.Cause of the event is reported as unknown.D4: primary unique device identifier (udi)#: reported as: (b)(4) - correct to: (b)(4)."udi related data quality updates only".D6a - reported as: (b)(6) 2024 - correct to: blank (lens not implanted).D6b - reported as: (b)(6) 2024 - correct to: blank (lens not implanted).G3 - reported as (b)(6) 2023 - correct to: (b)(6) 2023.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: h6- type of investigation 3331 - device history record (dhr) review; dhr review indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Claim# (b)(4).
 
Additional Manufacturer Narrative
Upon further review, it has been determined that the event is not mdr reportable as a serious injury or reportable malfunction has not occurred.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key19370972
Report Number2023826-2024-02272
Device Sequence Number20737784
Product Code QCB
UDI-Device Identifier00840311311194
UDI-Public00840311311194
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberVTICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer09/25/2024
03/04/2025
05/31/2025
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date09/26/2024
04/02/2025
06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45, LOT#UNK.; FOAMTIPPLUNGER MODEL#FTP, LOT#UNK.; INJECTOR MODEL#MSI-PF, LOT#UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale